Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Morristown, TN

June 24, 2015Bradley County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 24, 2015, 12:21 AM EDT for Bradley County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 12:21 AM EDT (04:21 UTC)
Expired
Jun 24, 2015, 12:45 AM EDT
In force
24 min
Issued by
NWS Morristown, TN

County Bradley County, TN

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3137 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS84 KMRX 240421
SPSMRX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1221 AM EDT WED JUN 24 2015
 
TNZ099>101-240445-
BRADLEY TN-HAMILTON TN-WEST POLK TN-
1221 AM EDT WED JUN 24 2015

SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...HAMILTON...AND WEST POLK
COUNTIES UNTIL 1245 AM EDT...

AT 1221 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COHUTTA...OR 12 MILES SOUTH OF CLEVELAND...MOVING SOUTH AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SOUTH CLEVELAND...EAST CLEVELAND...WILDWOOD LAKE...
COLLEGEDALE...MCDONALD...APISON...FLINT SPRINGS...GAP SPRINGS...
WATERVILLE...TASSO...CONASAUGA...RED CLAY S.P....HOPEWELL AND
OOLTEWAH.

LAT...LON 3499 8502 3505 8504 3519 8506 3525 8479
      3499 8470
TIME...MOT...LOC 0421Z 344DEG 20KT 3499 8489 

$$

SR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 7:27 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 23, 7:27 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
727 PM EDT TUE JUN 23 2015

.AVIATION...
A FRONT IS MOVING SOUTH ACROSS KY AND WV...WITH SOME SHOWERS NOW
MOVING INTO SW VA. THESE MAY AFFECT TRI IN THE NEXT FEW HOURS.
COVERAGE IS CURRENTLY RATHER SPARSE...SO WILL JUST CARRY VCTS FOR
NOW AND AMEND AS NEEDED. THE STORMS SHOULD DISSIPATE BY THE TIME
THEY REACH TYS...SO WILL NOT MENTION AND PRECIP AT TYS OR CHA
OVERNIGHT. WTIH RAIN POSSIBLE AT TRI...WILL HAVE MVFR VIS/CIGS LATE
TONIGHT. THE HZ THE PAST FEW MORNINGS AT CHA WAS DUE TO A SPIDER
NEST...WHICH WAS REMOVED TODAY...SO CHA SHOULD REMAIN VFR. WINDS
WILL SHIFT TO A N-NW DIRECTION TOMORROW BEHIND THE FRONT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Jun 23, 2:58 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT TUE JUN 23 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
258 PM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
AHEAD OF A WEAK COLD FRONT...MOVING SOUTH FROM THE OHIO VALLEY
REGION. STRONG TO SEVERE STORMS ARE POSSIBLE IN THE HEAT OF THE
AFTERNOON AND EARLY EVENING...ESPECIALLY FROM THE NORTHERN
CUMBERLAND PLATEAU AND SOUTHWESTERN VIRGINIA NORTHWARD.

THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS UP TO
60 MPH OR HIGHER...HAIL UP TO AROUND 1 INCH DIAMETER...AND LOCALLY
HEAVY RAINFALL AS MUCH AS 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON. STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL WILL BE THE BIGGEST THREAT WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 23, 8:31 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EDT TUE JUN 23 2015

VAZ006-008-240115-
RUSSELL VA-WASHINGTON VA-
831 PM EDT TUE JUN 23 2015

SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 915 PM EDT...

AT 831 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DAVENPORT...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3711 8189 3705 8183 3696 8178 3695 8182
      3687 8178 3674 8214 3699 8225 3704 8217
      3704 8212 3705 8211 3704 8208 3705 8204
      3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 0031Z 320DEG 20KT 3706 8209

JW
Special weather statement, Jun 23, 10:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 PM EDT TUE JUN 23 2015

TNZ067-068-240330-
ROANE TN-LOUDON TN-
1039 PM EDT TUE JUN 23 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...AND LOUDON COUNTIES UNTIL
1130 PM EDT...

AT 1039 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KINGSTON...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3564 8425 3564 8428 3567 8432 3566 8433
      3567 8435 3565 8437 3582 8458 3597 8447
      3590 8427 3581 8417 3577 8418 3576 8415
      3574 8417 3571 8417 3562 8424 3562 8425
TIME...MOT...LOC 0239Z 300DEG 14KT 3586 8445

JW
Special weather statement, Jun 24, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1221 AM EDT WED JUN 24 2015

TNZ099>101-240445-
BRADLEY TN-HAMILTON TN-WEST POLK TN-
1221 AM EDT WED JUN 24 2015

SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...HAMILTON...AND WEST POLK
COUNTIES UNTIL 1245 AM EDT...

AT 1221 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COHUTTA...OR 12 MILES SOUTH OF CLEVELAND...MOVING SOUTH AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SOUTH CLEVELAND...EAST CLEVELAND...WILDWOOD LAKE...
COLLEGEDALE...MCDONALD...APISON...FLINT SPRINGS...GAP SPRINGS...
WATERVILLE...TASSO...CONASAUGA...RED CLAY S.P....HOPEWELL AND
OOLTEWAH.

LAT...LON 3499 8502 3505 8504 3519 8506 3525 8479
      3499 8470
TIME...MOT...LOC 0421Z 344DEG 20KT 3499 8489

SR

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:39 PM EDTSpecial Weather StatementMRXLoudon, Roane51 min
Jun 23, 10:53 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe, Roane23 min
Jun 24, 2:28 PM EDTSpecial Weather StatementMRXSequatchie47 min
Jun 24, 2:43 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Sequatchie62 min
Jun 24, 2:52 PM EDTSpecial Weather StatementMRXMcMinn, Meigs38 min
Jun 24, 3:39 PM EDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Sequatchie111 min
Jun 24, 3:39 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more66 min
Jun 24, 4:14 PM EDTSpecial Weather StatementMRXMeigs, Rhea46 min
Jun 24, 4:28 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea47 min
Jun 24, 4:30 PM EDTFlash Flood WarningMRXBledsoe, Hamilton, Sequatchie3 hr
Jun 24, 4:45 PM EDTSpecial Weather StatementMRXBradley, Hamilton, Polk45 min
Jun 24, 4:51 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Polk39 min
Jun 24, 5:02 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton, McMinn, Meigs, Rhea118 min
Jun 24, 5:39 PM EDTSpecial Weather StatementMRXPolk51 min
Jun 23, 8:31 PM EDTSpecial Weather StatementMRXRussell44 min
Jun 23, 8:52 PM EDTSevere Thunderstorm WarningMRXRussell, Washington24 min
Jun 24, 2:19 PM EDTSpecial Weather StatementMRXClay56 min
Jun 24, 2:48 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay57 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.